Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 160, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Oct 18, 2007, 7:23 PM CDT for LaPorte County, Starke County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 7:23 PM CDT (00:23 UTC)
- Expired
- Oct 18, 2007, 8:02 PM CDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties LaPorte County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 3:23 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2442 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 6:48 PM CDT, 35 minutes earlier.
Area forecast discussion, Oct 18, 6:48 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
748 PM EDT THU OCT 18 2007
.AVIATION...
AT 2330Z...A CLUSTER OF STORMS WAS TRACKING NORTHEAST ACROSS
NORTHERN INDIANA. ADDITIONAL STORMS WERE DEVELOPING ALONG AND AHEAD
OF A FRONT OVER IL. THIS SYSTEM SHOULD PUSH THROUGH QUITE FAST
TONIGHT...BUT AHEAD OF THE FRONT THERE IS THE POTENTIAL FOR STORMS
ACCOMPANIED BY STRONG WINDS. AFTER THE FRONT PUSHES THROUGH...SOME
ADDITIONAL SHOWERS ARE POSSIBLE DURING THE DAY FRIDAY. CIGS SHOULD
BE MAINLY VFR.
&&
.UPDATE...
HAVE UPDATED GRIDS/ZFP TO ADD TORNADO WATCH 724. ONGOING FORECAST
ALREADY INDICATED TORNADO POTENTIAL...SO NO CHANGES NEEDED
OTHERWISE.
&&
.PREV DISCUSSION... /ISSUED 258 PM EDT THU OCT 18 2007/
NEAR TERM...
..DANGEROUS SIGNIFICANT SEVERE WEATHER OUTBREAK APPEARS IMMINENT...
CONVECTIVE INITIATION IMMINENT ACRS ERN/CNTRL IL AND NORTHWEST
INDIANA AS
SECONDARY SW OVR MO STEAMS NEWD W/CORRESPONDING INCREASING FORCED
ASCENT. 18Z SPECIAL SNDG SHOWS DRAMATIC MID LVL COOLING IN RESPONSE
TO THIS FEATURE AND ALREADY VIS SAT SHOWING AGGRAVATED CU DVLPMNT
AND
ISOLD SHRA ATTM FM NE IL INTO SW MI IN RESPONSE TO ROBUST SFC
DESTABILIZATION THAT HAD OCCURRED WITHIN DRYSLOT OF DEPARTING LEAD
WAVE AND ENHANCED BY SIG NWD LL MSTR RTN OUT OF THE MID MISSISSIPPI
VALLEY. ALL THIS COMBINED W/DRAMATIC DEEP LYR SHEAR...MID LVL WIND
MAX 120 KTS...AND AUGMENTED THROUGH SFC BACKING IN CONJUNCTION
W/INCREASING MID LVL HGT FALLS ASSOCD W/UPR TROUGH SUGGESTS EXTREME
HIGH END DAMAGING WIND EVENT W/POSSIBILITY OF LONG LIVED SIGNIFICANT
TORNADOES LATE THIS AFTN/EVENING ONCE STORMS GET GOING.
WILL EXPAND ZFP TORNADO MENTION EWD TO INCLUDE NW OH FOR EARLY THIS
EVENING AND WHICH WAS LEFT OUT OF EARLIER UPDATE GIVEN EARLIER STORM
INITIATION WINDOW. IN ADDITION...WILL EXTEND SVR MENTION A BIT LTR
TO ACCOUNT FOR BIT LATER FROPA. OTHERWISE GRADIENT WINDS WILL
DIMINISH SOMEWHAT OVERNIGHT GIVEN NOCTURNAL COOLING AND SOME
STABILIZATION IN THE BNDRY LYR SO WILL LET EARLIER ISSUED WIND
ADVISORY PLAY OUT AT 00Z.
SHORT TERM...
0600 UTC TONIGHT THROUGH FRIDAY...
CONVECTION LOCATION AND MOVEMENT WILL BE CRITICAL TO DETAILED GRIDS
FROM 06Z TO 12Z TONIGHT. USING NAM12 AND EXTRAPOLATION OF CURRENT
CONDITIONS HAVE TRIED TO TIME CONVECTION THROUGH AREA. CHANCE OF
SHOWERS POST FRONTAL THOUGH DRY SLOT LOOKING PRETTY GOOD. COULD BE
SOME MORNING SUN IN DRY SLOT BUT NOT TRYING TO GET FANCY WITH THIS.
MID SHIFT CAN OBSERVE SAT TRENDS AND PENCIL IN AS NECESSARY. COLD
POOL ALOFT SHOULD ALLOW ANY BREAKS TO FILL IN ON FRIDAY. MID LEVEL
SHORT WAVE PASSES MID DAY AND COULD HELP GENERATE SOME INSTABILITY
SHOWERS...ESPECIALLY NORTHWEST.
COOLER AIR TO FILTER INTO WEST LATE TONIGHT WITH FROPA BUT TEMPS MAY
STAY IN LOWER TO MID 60S EAST TIL CLOSE TO 12Z. EXPECT LITTLE
DIURNAL RISE ON FRIDAY UNLESS SUNSHINE FOR A FEW HOURS CAN OCCUR IN
DRY SLOT. OTHERWISE ABOUT A 3 TO 5 DEGREE RISE...IF THAT.
LONG TERM...
FRIDAY NIGHT THROUGH THURSDAY...MUCH OF THIS PERIOD WILL HINGE ON
THE DEVELOPMENT AND PROGRESSION OF THE UPPER TROF OVER EASTERN
NORTH AMERICA. THE COMET/UCAR 00Z GFS ENSEMBLE CONFIDENCE FOR 2
METER TEMPS ARE INDICATIVE OF THE DIFFICULTY THE GFS HAS IN
HANDLING THE DEVELOPMENT OF A CUT OFF LOW OVER THE EASTERN CONUS.
AFTER MONDAY MORNING...CONFIDENCE IN ANY SOLUTION BECOME MUCH
BELOW NORMAL. SOLUTIONS RANGE FROM AN ECMWF SUPPORTED UPPER LOW
OVER THE SW CONUS TO A MORE PROGRESSIVE GFS OPEN TROF. IN SOMEWHAT
OF AN OPERATIONAL MODEL CONTRAST...THE ECMWF HAS BEEN CONSISTENT
IN FAVOR OF A SLOWER SOLUTION WITH A CUT OFF LOW OVER THE SW
CONUS. HOWEVER...FOR THIS PACKAGE...FAVOR A MORE GFS SUPPORTED
SOLUTION THAT INCLUDES A SIGNIFICANT SHORTWAVE REACHING THE
FORECAST AREA MONDAY. SATURDAY AND SUNDAY SHOULD STILL BE MILD IN
DRY WITH WEAK RIDGING OVER THE AREA. THE ONGOING FORECAST FOR
MONDAY AND MONDAY NIGHT APPEARS ON TRACK WITH A CHANCE FOR RAIN.
COULD BE A RUMBLE OF THUNDER AS 850 THETA E VALUES ATTEMPT TO RISE
ABOVE 325K. OTHERWISE...FOR TUESDAY THROUGH THURSDAY...DRY
CONDITIONS WITH TEMPERATURES NEAR NORMAL ARE EXPECTED.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ003>006-008-012>017-020-022>025-032.
MI...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ077>080.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR LMZ043-046.
&&
SHORT TERM...LASHLEY
LONG TERM...SKIPPER
NEAR TERM...HOLSTEN
UPDATE...SKIPPER
AVIATION...SKIPPERHazardous weather outlook, Oct 18, 10:13 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1113 AM EDT THU OCT 18 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-191515- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1113 AM EDT THU OCT 18 2007 /1013 AM CDT THU OCT 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY FROM MID AFTERNOON THROUGH EARLY EVENING. DAMAGING WIND GUSTS UP TO 70 MPH AND ISOLATED TORNADOES ARE POSSIBLE ESPECIALLY WEST OF A LINE FROM HILLSDALE TO PORTLAND. SOUTH WINDS WILL INTENSIFY THROUGH THIS AFTERNOON WITH STRONG WIND GUSTS IN EXCESS OF 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191515- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1113 AM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT. THUNDERSTORMS WITH WIND GUSTS IN EXCESS OF 40 KNOTS ARE ALSO POSSIBLE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST WINDS 15 TO 25 KNOTS FRIDAY AND FRIDAY NIGHT WILL CREATE WAVES OF 3 TO 5 FEET. THE WINDS AND WAVES SHOULD THEN SUBSIDE SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Oct 18, 5:56 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
656 PM EDT THU OCT 18 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL MONON 40.86N 86.88W
10/18/2007 E1.75 INCH WHITE IN EMERGENCY MNGR
&&
EVENT NUMBER 00016
BJSLocal storm report, Oct 18, 6:05 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
705 PM EDT THU OCT 18 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 12 S KNOX 41.12N 86.62W
10/18/2007 M1.00 INCH PULASKI IN TRAINED SPOTTER
&&
EVENT NUMBER 00017
SKIPPERLocal storm report, Oct 18, 6:10 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
710 PM EDT THU OCT 18 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL KNOX 41.29N 86.62W
10/18/2007 E1.00 INCH STARKE IN TRAINED SPOTTER
&&
EVENT NUMBER 00019
BJSLocal storm report, Oct 18, 6:33 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
733 PM EDT THU OCT 18 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0726 PM FUNNEL CLOUD 1 S FULTON 40.93N 86.26W
10/18/2007 FULTON IN EMERGENCY MNGR
SEVERAL REPORTS OF FUNNEL CLOUD FROM TRAINED SPOTTERS
JUST SOUTH OF FULTON
&&
EVENT NUMBER 00020
BJSLocal storm report, Oct 18, 6:55 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
755 PM EDT THU OCT 18 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL NILES 41.83N 86.25W
10/18/2007 E0.75 INCH BERRIEN MI LAW ENFORCEMENT
&&
EVENT NUMBER 00021
ELBLocal storm report, Oct 18, 7:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
811 PM EDT THU OCT 18 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG 1 S LEESBURG 41.32N 85.85W
10/18/2007 KOSCIUSKO IN TRAINED SPOTTER
2 FOOT DIAMETER TREE DOWN ACROSS STATE ROAD 15
&&
EVENT NUMBER 00022
ELBThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:06 PM CDT | Severe Thunderstorm Warning | IWX | LaGrange, Noble, Steuben | 54 min |
| Oct 18, 7:09 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte | 51 min |
| Oct 18, 7:10 PM CDT | Tornado Warning | IWX | Noble, Whitley | 50 min |
| Oct 18, 7:18 PM CDT | Special Marine Warning | IWX | 87 min | |
| Oct 18, 7:50 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 40 min |
| Oct 18, 7:58 PM CDT | Tornado Warning | IWX | Saint Joseph | 47 min |
| Oct 18, 8:09 PM CDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 66 min |
| Oct 18, 8:42 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Starke | 48 min |
| Oct 18, 9:13 PM CDT | Tornado Warning | IWX | Elkhart, Kosciusko, Marshall | 47 min |
| Oct 18, 9:30 PM CDT | Tornado Warning | IWX | Miami, Wabash | 45 min |
| Oct 18, 9:41 PM CDT | Tornado Warning | IWX | LaGrange | 34 min |
| Oct 18, 9:45 PM CDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 60 min |
| Oct 18, 9:59 PM CDT | Tornado Warning | IWX | Huntington, Whitley | 28 min |
| Oct 18, 10:30 PM CDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble | 45 min |
| Oct 18, 11:03 PM CDT | Tornado Warning | IWX | DeKalb, Steuben | 12 min |
| Oct 18, 8:29 PM CDT | Tornado Warning | IWX | Cass, Saint Joseph | 46 min |
| Oct 18, 10:05 PM CDT | Tornado Warning | IWX | Branch, Saint Joseph | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.